Vaccination strategies based on feedback control techniques for a general SEIR-epidemic model. (English) Zbl 1238.92030

Summary: This paper presents several simple linear vaccination-based control strategies for a SEIR (susceptible plus infected plus infectious plus removed populations) propagation disease model. The model takes into account the total population amounts as a refrain for the illness transmission since its increase makes more difficult contacts among susceptibles and infecteds. The vaccination control objective is the asymptotically tracking of the removed-by-immunity population to the total population while achieving simultaneously that the remaining populations (i.e., susceptible plus infected plus infectious) tend asymptotically to zero.


92C60 Medical epidemiology
92D30 Epidemiology
93B52 Feedback control
34H15 Stabilization of solutions to ordinary differential equations


Full Text: DOI


[1] De la Sen, M.; Alonso-Quesada, S., A control theory point of view on beverton – holt equation in population dynamics and some of its generalizations, Applied mathematics and computation, 199, 2, 464-481, (2008) · Zbl 1137.92034
[2] De la Sen, M.; Alonso-Quesada, S., Control issues for the beverton – holt equation in population in ecology by locally monitoring the environment carrying capacity: non-adaptive and adaptive cases, Applied mathematics and computation, 215, 7, 2616-2633, (2009) · Zbl 1179.92069
[3] De la Sen, M.; Alonso-Quesada, S., Model-matching-based control of the beverton – holt equation in ecology, Discrete dynamics in nature and society, (2008), (Article number 793512) · Zbl 1149.92029
[4] De la Sen, M., The generalized beverton – holt equation and the control of populations, Applied mathematical modelling, 32, 11, 2312-2328, (2008) · Zbl 1156.39301
[5] Stevic, S., A short proof of the cushing-henson conjecture, Discrete dynamics in nature and society, (2007), (Article number 37264) · Zbl 1149.39300
[6] Stevic, S., On a generalized MAX-type difference equation from automatic control theory, Nonlinear analysis, 72, 1841-1849, (2010) · Zbl 1194.39007
[7] Epidemic Models: Their Structure and Relation to Data, Publications of the Newton Institute, Cambridge University Press, Denis Mollison Editor, 2003.
[8] Keeling, M.J.; Rohani, P., Modeling infectious diseases in humans and animals, (2008), Princeton University Press Princeton and Oxford · Zbl 1279.92038
[9] Yildirim, A.; Cherruault, Y., Analytical approximate solution of a SIR epidemic model with constant vaccination strategy by homotopy perturbation method, Kybernetes, 38, 9, 1566-1575, (2009) · Zbl 1192.65115
[10] Erturk, V.S.; Momani, S., Solutions to the problem of prey and predator and the epidemic model via differential transform method, Kybernetes, 37, 8, 1180-1188, (2008) · Zbl 1180.49041
[11] Ortega, N.; Barros, L.C.; Massad, E., Fuzzy gradual rules in epidemiology, Kybernetes, 32, 3-4, 460-477, (2003) · Zbl 1040.92038
[12] Khan, H.; Mohapatra, R.N.; Vajravelu, K.; Liao, S.J., The explicit series solution of SIR and SIS epidemic models, Applied mathematics and computation, 215, 2, 653-669, (2009) · Zbl 1171.92033
[13] Song, X.Y.; Jiang, Y.; Wei, H.M., Analysis of a saturation incidence SVEIRS epidemic model with pulse and two time delays, Applied mathematics and computation, 214, 2, 381-390, (2009) · Zbl 1168.92326
[14] Zhang, T.L.; Liu, J.L.; Teng, Z.D., Dynamic behaviour for a nonautonomous SIRS epidemic model with distributed delays, Applied mathematics and computation, 214, 2, 624-631, (2009) · Zbl 1168.92327
[15] Mukhopadhyay, B.; Bhattacharyya, R., Existence of epidemic waves in a disease transmission model with two-habitat population, International journal of systems science, 38, 9, 699-707, (2007) · Zbl 1160.93349
[16] Kalivianakis, M.; Mous, S.L.J.; Grasman, J., Reconstruction of the seasonally varying contact rate for measles, Mathematical biosciences, 124, 2, 225-234, (1994) · Zbl 0818.92021
[17] Kaczorek, T., Positive 1D and 2D systems, (2002), Springer-Verlag London · Zbl 1005.68175
[18] Goodwin, G.C.; Graebe, S.F.; Salgado, M.E., Control system design, (2001), Prentice Hall New Jersey
[19] Poznyak, A.S., Advanced mathematical tools for automatic control engineers: deterministic techniques, (2008), Elsevier Mexico
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.